Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address Please contact the publisher to request reinstatement.
September 1985

Kerosene-Induced Abscesses

Arch Intern Med. 1985;145(9):1743. doi:10.1001/archinte.1985.00360090219045

To the Editor.  —The observations by Rubinstein et al1 in their letter that appeared in the February 1985 Archives are assuredly apt. However, speaking as one of your many family physician readers (and possibly for your many readers who are general internists), the case report is incomplete.Certainly, kerosene smells and causes abscesses, but these characteristics seem far less important to me than the whys and wherefores of this case. Why was the patient's boyfriend injecting her with kerosene? Why did she let him? Under what circumstances were the injections performed? Did her paraparesis resolve? Does she have residual arthritis in her knees? What is her physical and mental status at the present time? What happened to her boyfriend?Case reports are an excellent means of informing and educating colleagues and others. While narrow conclusions may be drawn from them, we must remember that we deal with human beings.

First Page Preview View Large
First page PDF preview
First page PDF preview